Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support

Axiomatics and Individuality: A Reply to Williams' "Species Are Individuals"

Marc Ereshefsky
Philosophy of Science
Vol. 55, No. 3 (Sep., 1988), pp. 427-434
Stable URL: http://www.jstor.org/stable/187659
Page Count: 8
  • Read Online (Free)
  • Download ($14.00)
  • Subscribe ($19.50)
  • Cite this Item
If you need an accessible version of this item please contact JSTOR User Support
Axiomatics and Individuality: A Reply to Williams' "Species Are Individuals"
Preview not available

Abstract

In her "Species Are Individuals" (1985), Mary Williams offers informal arguments and a sketched proof which allegedly show that species are individuals with respect to evolutionary theory. In this paper, I suggest that her informal arguments are insufficient for showing that clans are not sets and that species are individuals. I also argue that her sketched proof depends on three questionable assumptions.

Page Thumbnails

  • Thumbnail: Page 
427
    427
  • Thumbnail: Page 
428
    428
  • Thumbnail: Page 
429
    429
  • Thumbnail: Page 
430
    430
  • Thumbnail: Page 
431
    431
  • Thumbnail: Page 
432
    432
  • Thumbnail: Page 
433
    433
  • Thumbnail: Page 
434
    434